Vol. 294, No. 1, 2018

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 314: 1  2
Vol. 313: 1  2
Vol. 312: 1  2
Vol. 311: 1  2
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
A local weighted Axler–Zheng theorem in $\mathbb{C}^n$

Željko Čučković, Sönmez Şahutoğlu and Yunus E. Zeytuncu

Vol. 294 (2018), No. 1, 89–106

The well-known Axler–Zheng theorem characterizes compactness of finite sums of finite products of Toeplitz operators on the unit disk in terms of the Berezin transform of these operators. Subsequently this theorem was generalized to other domains and appeared in different forms, including domains in n on which the ¯-Neumann operator N is compact. In this work we remove the assumption on N, and we study weighted Bergman spaces on smooth bounded pseudoconvex domains. We prove a local version of the Axler–Zheng theorem characterizing compactness of Toeplitz operators in the algebra generated by symbols continuous up to the boundary in terms of the behavior of the Berezin transform at strongly pseudoconvex points. We employ a Forelli–Rudin type inflation method to handle the weights.

Axler–Zheng theorem, Toeplitz operators, pseudoconvex domains
Mathematical Subject Classification 2010
Primary: 47B35
Secondary: 32W05
Received: 23 April 2017
Revised: 25 September 2017
Accepted: 25 September 2017
Published: 5 January 2018
Željko Čučković
Department of Mathematics and Statistics
University of Toledo
Toledo, OH
United States
Sönmez Şahutoğlu
Department of Mathematics and Statistics
University of Toledo
Toledo, OH
United States
Sabancı University
Yunus E. Zeytuncu
Department of Mathematics and Statistics
University of Michigan-Dearborn
Dearborn, MI
United States